Cyclosporine-induced sebaceous hyperplasia in a hematopoetic stem cell transplant patient: Delayed onset of a common adverse event

Reason Wilken, Maxwell A Fung, Vivian Y. Shi, Michelle Y. Cheng, Forum Patel, Hawa Sultani, Emanual Michael Maverakis

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Cyclosporine-induced sebaceous hyperplasia (SH) is a well-documented entity, occurring in up to 30% of renal transplant patients treated with cyclosporine and has also been reported to occur following heart or hematopoetic stem cell transplantation (HCST). Cyclosporine has a stimulatory effect on undifferentiated sebocytes, resulting in the clinical and histologic findings in these patients. Sebaceous hyperplasia most commonly presents as asymptomatic papules over the face, chest, or groin. Herein we describe a case of a 27-year-old man who developed facial sebaceous hyperplasia five months after completing cyclosporine therapy for cutaneous graft versus host disease (GVHD) following HSCT.

Original languageEnglish (US)
Article number4
JournalDermatology Online Journal
Volume22
Issue number1
StatePublished - 2016

Fingerprint

Cyclosporine
Hyperplasia
Stem Cells
Transplants
Groin
Stem Cell Transplantation
Graft vs Host Disease
Thorax
Kidney
Skin
Therapeutics

Keywords

  • Cyclosporine
  • Sebaceous hyperplasia
  • Transplant

ASJC Scopus subject areas

  • Dermatology

Cite this

Cyclosporine-induced sebaceous hyperplasia in a hematopoetic stem cell transplant patient : Delayed onset of a common adverse event. / Wilken, Reason; Fung, Maxwell A; Shi, Vivian Y.; Cheng, Michelle Y.; Patel, Forum; Sultani, Hawa; Maverakis, Emanual Michael.

In: Dermatology Online Journal, Vol. 22, No. 1, 4, 2016.

Research output: Contribution to journalArticle

@article{7c4ffc36deeb40b6849d3de58d2a165b,
title = "Cyclosporine-induced sebaceous hyperplasia in a hematopoetic stem cell transplant patient: Delayed onset of a common adverse event",
abstract = "Cyclosporine-induced sebaceous hyperplasia (SH) is a well-documented entity, occurring in up to 30{\%} of renal transplant patients treated with cyclosporine and has also been reported to occur following heart or hematopoetic stem cell transplantation (HCST). Cyclosporine has a stimulatory effect on undifferentiated sebocytes, resulting in the clinical and histologic findings in these patients. Sebaceous hyperplasia most commonly presents as asymptomatic papules over the face, chest, or groin. Herein we describe a case of a 27-year-old man who developed facial sebaceous hyperplasia five months after completing cyclosporine therapy for cutaneous graft versus host disease (GVHD) following HSCT.",
keywords = "Cyclosporine, Sebaceous hyperplasia, Transplant",
author = "Reason Wilken and Fung, {Maxwell A} and Shi, {Vivian Y.} and Cheng, {Michelle Y.} and Forum Patel and Hawa Sultani and Maverakis, {Emanual Michael}",
year = "2016",
language = "English (US)",
volume = "22",
journal = "Dermatology Online Journal",
issn = "1087-2108",
publisher = "Department of Dermatology UC Davis",
number = "1",

}

TY - JOUR

T1 - Cyclosporine-induced sebaceous hyperplasia in a hematopoetic stem cell transplant patient

T2 - Delayed onset of a common adverse event

AU - Wilken, Reason

AU - Fung, Maxwell A

AU - Shi, Vivian Y.

AU - Cheng, Michelle Y.

AU - Patel, Forum

AU - Sultani, Hawa

AU - Maverakis, Emanual Michael

PY - 2016

Y1 - 2016

N2 - Cyclosporine-induced sebaceous hyperplasia (SH) is a well-documented entity, occurring in up to 30% of renal transplant patients treated with cyclosporine and has also been reported to occur following heart or hematopoetic stem cell transplantation (HCST). Cyclosporine has a stimulatory effect on undifferentiated sebocytes, resulting in the clinical and histologic findings in these patients. Sebaceous hyperplasia most commonly presents as asymptomatic papules over the face, chest, or groin. Herein we describe a case of a 27-year-old man who developed facial sebaceous hyperplasia five months after completing cyclosporine therapy for cutaneous graft versus host disease (GVHD) following HSCT.

AB - Cyclosporine-induced sebaceous hyperplasia (SH) is a well-documented entity, occurring in up to 30% of renal transplant patients treated with cyclosporine and has also been reported to occur following heart or hematopoetic stem cell transplantation (HCST). Cyclosporine has a stimulatory effect on undifferentiated sebocytes, resulting in the clinical and histologic findings in these patients. Sebaceous hyperplasia most commonly presents as asymptomatic papules over the face, chest, or groin. Herein we describe a case of a 27-year-old man who developed facial sebaceous hyperplasia five months after completing cyclosporine therapy for cutaneous graft versus host disease (GVHD) following HSCT.

KW - Cyclosporine

KW - Sebaceous hyperplasia

KW - Transplant

UR - http://www.scopus.com/inward/record.url?scp=84954533327&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84954533327&partnerID=8YFLogxK

M3 - Article

C2 - 26990469

AN - SCOPUS:84954533327

VL - 22

JO - Dermatology Online Journal

JF - Dermatology Online Journal

SN - 1087-2108

IS - 1

M1 - 4

ER -